MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 40mm distal of the proximal balloon bond.The rated burst pressure for this device as per specification is 14 atmospheres.A visual and tactile examination found the shaft of the device to be separated at two locations.The distal separation is located approximately 18mm proximal of the distal balloon bond and the proximal separation is located approximately 5mm distal of the proximal balloon bond.The separated middle section of shaft including both markerbands was not returned for analysis.The separated middle section of shaft including both markerbands was not returned for analysis.A visual examination found the tip of the device to be damaged.
 
Event or Problem Description
It was reported that balloon rupture occurred, and device fragment remained inside the patient.The 99% stenosed target lesion was located in the moderately tortuous left subclavian artery.A 12.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured upon first inflation.The device was removed without any problem, and the procedure was completed with a different device.After confirming the rupture on the balloon part, it appeared that there was no problem.However, there was a concern that there might have been damaged on the balloon part and a part remains inside the patient.There were no complications reported, and the patient was in good condition after the procedure.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20152361
Report Number2124215-2024-54570
Device Sequence Number4235708
Product Code FGE
UDI-Device Identifier08714729793441
UDI-Public08714729793441
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0033717648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown